Alert archive / South Carolina / Lake Wind Advisories in 2019
Lake Wind Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 25, 2019, 1:35 PM EDT for 17 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 26, 2019, 10:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2019, 1:35 PM EDT (17:35 UTC)
- In effect from
- Apr 26, 2019, 10:00 AM EDT
- Expired
- Apr 26, 2019, 11:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Columbia, SC
All 22 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS72 KCAE 251735 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 135 PM EDT Thu Apr 25 2019 ...A cold front will bring gusty winds to the area on Friday... GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 260300- /O.NEW.KCAE.LW.Y.0013.190426T1400Z-190427T0300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 135 PM EDT Thu Apr 25 2019 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT FRIDAY... The National Weather Service in Columbia has issued a Lake Wind Advisory, which is in effect from 10 AM to 11 PM EDT Friday. * WINDS...West 15 to 25 knots with gusts up to 35 knots. * TIMING...Winds will increase through the day Friday, with peak winds expected in the afternoon and early evening. Winds will diminish overnight. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
3 follow-up statements
900 WWUS72 KCAE 260244 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1044 PM EDT Thu Apr 25 2019 ...A cold front will bring gusty winds to the area on Friday... GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 261000- /O.CON.KCAE.LW.Y.0013.190426T1400Z-190427T0300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 1044 PM EDT Thu Apr 25 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM EDT FRIDAY... * WINDS...West 15 to 25 knots with gusts up to 35 knots. * TIMING...Winds will increase through the day Friday, with peak winds expected in the afternoon and early evening. Winds will diminish overnight. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
887 WWUS72 KCAE 260710 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 310 AM EDT Fri Apr 26 2019 ...A cold front will bring gusty winds to the area today... GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 261900- /O.CON.KCAE.LW.Y.0013.190426T1400Z-190427T0300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 310 AM EDT Fri Apr 26 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WINDS...West 10 to 20 knots with gusts up to 30 knots. * TIMING...Winds will increase through the morning, with peak winds expected in the afternoon and early evening. Winds will diminish tonight into Saturday morning. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
840 WWUS72 KCAE 261838 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 238 PM EDT Fri Apr 26 2019 ...A cold front will bring gusty winds to the area through this evening... GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 270245- /O.CON.KCAE.LW.Y.0013.000000T0000Z-190427T0300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 238 PM EDT Fri Apr 26 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 10 to 20 knots with gusts up to 30 knots. * TIMING...Peak winds are expected this afternoon into early this evening, with winds then diminishing tonight into Saturday morning. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 25, 1:30 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 25, 1:30 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Columbia SC 130 PM EDT Thu Apr 25 2019 .SYNOPSIS... High pressure will continue to provide warm and dry conditions today. A low pressure system and cold front will move through the region tonight and Friday bringing chances of showers and thunderstorms. Another weak front will move into the area Sunday then weaken as it remains over the region through Tuesday. && .NEAR TERM /THROUGH TONIGHT/... The upper level ridge will shift east today allowing SW flow to develop. Surface high pressure over the western Atlantic will continue to inhibit shower development over much of the area. Satellite imagery shows mid-level dry air over the forecast area, so the forecast area should remain dry through the day. This evening, moisture will gradually deepen in southerly flow ahead of an approaching low pressure system crossing the Mississippi Valley region. Increasing cloud coverage should keep highs in the mid 80s for most locations with a few locations getting up into the upper 80s. Tonight: Ahead of an approaching cold front, moisture continues to increase. Isolated to scattered showers may develop across the region late tonight into Friday morning as an upper level shortwave passes through the region. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... The main cold front will push into the cwa Friday late morning, then east of the cwa during the late afternoon. Scattered to numerous showers, along with some thunderstorms, will be possible just ahead of the front. Instability remains weak tonight through Friday, and shear values moderate. Confidence in widespread storms is low at this time. Winds on Friday are expected to become rather gusty ahead of the front, and a Lake Wind Advisory can not be ruled out at this time. Will continue to monitor. Overnight lows tonight in the 60s. Friday will see slightly cooler temperatures as the front moves through, with highs in the mid to upper 70s. Friday night lows in the low to mid 50s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... There will be a weak front moving through Sunday is still expected to come through dry. The front may remain in the area Monday as it continues to weaken, but with limited moisture, kept a dry forecast. The models have come into better agreement at building a ridge into the region Tuesday and Wednesday, so dry weather is expected to persist. Temperatures through the long term will be near normal Saturday then warm to above normal Sunday through Wednesday. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... VFR conditions will continue through the day. An upper level ridge over the Southeast and surface high pressure ridging in from the western Atlantic will promote dry weather today with increasing clouds. The chance of rain will increase at the terminals late tonight into early Friday morning as moisture increases and an upper level shortwave pushes across the region. Visibilities may briefly drop overnight if a shower passes over one of the TAF sites. A cold front will push into the forecast area Friday bringing scattered showers and possibly thunderstorms. With limited instability the thunderstorm threat is not widespread enough to mention in the TAFs at this time. Winds will be strong along and behind the front. Southwest winds will shift to westerlies after 15z with speeds from 10 to 20 knots and gusts up to 30 knots. EXTENDED AVIATION OUTLOOK...Drier weather moves in for the weekend with another front pushing into the forecast area on Sunday. Although moisture is expected to be limited. A strong low level jet may set up Saturday night, will continue to monitor for LLWS criteria. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Apr 25, 3:35 AM EDT, 10 hours before
Hazardous Weather Outlook National Weather Service Columbia SC 335 AM EDT Thu Apr 25 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 260745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 335 AM EDT Thu Apr 25 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Lake Wind Advisories in South Carolina, 2019Lake Wind Advisories in Georgia, 2019Every lake wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.